algebra universalis

, Volume 38, Issue 4, pp 391–394 | Cite as

On the congruence extension property

  • W.J. Blok
  • D. Pigozzi

Abstract.

It is shown that a quasivariety has the extension property for all relative congruences if it has the extension property for principal relative congruences. This generalizes the analogous result for varieties, due to A. Day. The proof differs from Day's in that it avoids the use of Zorn's Lemma.

Keywords

Analogous Result Extension Property Relative Congruence Congruence Extension Property Principal Relative Congruence 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Birkhäuser Verlag Basel, 1997

Authors and Affiliations

  • W.J. Blok
    • 1
  • D. Pigozzi
    • 2
  1. 1.Department of Mathematics, Statistics, and Computer Science, University of Illinois at Chicago, Chicago, IL 60607, USA. E-mail: wjb@uic.eduUS
  2. 2.Department of Mathematics, Iowa State University, Ames, IA 50011, USA. E-mail: dpigozzi@iastate.eduUS

Personalised recommendations